Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 14, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 12, 2013, 3:15 AM CDT for 7 counties in North Dakota. It took effect at Oct 12, 2013, 4:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2013, 3:15 AM CDT (08:15 UTC)
- In effect from
- Oct 12, 2013, 4:00 AM CDT
- Expired
- Oct 12, 2013, 11:12 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 108 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WWUS73 KFGF 120815 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 315 AM CDT SAT OCT 12 2013 ...STRONG NORTHWEST WINDS WILL AFFECT PARTS OF THE REGION THIS MORNING... .A POTENT LOW PRESSURE SYSTEM MOVING INTO MANITOBA WILL PUSH A COLD FRONT ACROSS THE DEVILS LAKE AND SHEYENNE RIVER BASIN EARLY THIS MORNING. THE FRONT WILL MOVE ACROSS THE RED RIVER VALLEY BY MID MORNING AND INTO THE MINNESOTA LAKES COUNTRY EARLY AFTERNOON. THE STRONGEST WINDS...WITH GUSTS OF 40 TO 45 MPH ARE FORECAST IN THE HIGHER TERRAIN OF THE DEVILS LAKE AND UPPER SHEYENNE RIVER BASINS THROUGH EARLY AFTERNOON. NDZ006-014-015-024-026-028-038-121615- /O.NEW.KFGF.WI.Y.0014.131012T0900Z-131012T1800Z/ TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- INCLUDING THE CITIES OF...CANDO...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY 315 AM CDT SAT OCT 12 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...FROM THE PRE-DAWN HOURS THROUGH LATE MORNING OR VERY EARLY AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ME
1 follow-up statement
821 WWUS73 KFGF 121612 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1112 AM CDT SAT OCT 12 2013 ...WINDS TO REMAIN BELOW ADVISORY WIND SPEED CRITERIA... .WINDS CONTINUE TO DIMINISH ACROSS THE REGION WITH WIND SPEEDS EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS. NDZ006-014-015-024-026-028-038-121715- /O.CAN.KFGF.WI.Y.0014.000000T0000Z-131012T1800Z/ TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- INCLUDING THE CITIES OF...CANDO...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY 1112 AM CDT SAT OCT 12 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 11, 11:42 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 11, 11:42 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1142 PM CDT FRI OCT 11 2013 .UPDATE... ISSUED AT 1145 PM CDT FRI OCT 11 2013 THE PREVIOUS DISCUSSION REMAINS VALID...WITH WIND HEADLINES POSSIBLY NEEDED LATER TONIGHT INTO SATURDAY FOR AT LEAST THE WEST. FOR NOW WILL HOLD ON ANY HEADLINES...AND ADVISE THE MIDNIGHT CREW OF THREAT. UPDATE ISSUED AT 945 PM CDT FRI OCT 11 2013 THE MAIN CHALLENGE THIS EVENING WILL BE WINDS AND PRECIP. MOST OF THE LIGHTNING STRIKES HAVE ENDED...WITH A FEW STRIKES IN NE ND AHEAD OF THE SFC AND UPPER LOW. INSTABILITY WILL WEAKEN AND MOVE INTO CANADA AFTER 06Z...AND WILL MENTION JUST SHOWERS AFTER 06Z. THERE IS ALSO A PRONOUNCED DRY SLOT MOVING INTO THE AREA...AND WILL DECREASE POPS FOR ALL BUT THE NORTH OVERNIGHT...BEFORE DEFORMATION SHOWERS/RAIN MOVE BACK INTO THE AREA ON SATURDAY. WINDS ARE QUITE STRONG FROM THE SOUTH/SW NOW IN THE SOUTH...AND WINDS WILL SHIFT TO THE NW LATER TONIGHT IN THE WEST. WINDS COULD APPROACH ADVISORY LEVELS IN THE WEST LATER TONIGHT...BUT FOR NOW WILL HOLD ON ANY HEADLINES SINCE ITS BEEN JUST AS WINDY ALL DAY...AND WE WILL CONTINUE TO MONITOR THREAT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 325 PM CDT FRI OCT 11 2013 FORECAST CHALLENGE WILL CONTINUE TO BE PCPN CHANCES THROUGH THE PERIOD. MODELS INITIALLY IN GOOD AGREEMENT WITH SOME TIMING/PLACEMENT DIFFERENCES WITH NEXT SYSTEM EARLY NEXT WEEK. WILL USE BLEND FOR LATER PERIODS. SURFACE LOW APPROACHING ND/SD BORDER AREA BETWEEN MBG AND ABR AND WILL CONTINUE TO PROPAGATE NNE TONIGHT. SO FAR CONVECTION HAS BEEN FAIRLY WEAK ALONG SEVERAL RAIN BANDS TO AFFECT FA. FIRST BAND CURRENTLY LIFTING THROUGH NORTHERN AND EASTERN FA WITH NEXT BAND TO MOVE IN LATE AFTERNOON CLOSER TO SURFACE LOW CIRCULATION. THIS BAND WILL NEED TO BE WATCHED CLOSEST FOR INTENSIFICATION. BEING VCNTY TRIPLE POINT AND SURFACE BOUNDARIES WILL HAVE BEST POTENTIAL FOR TORNADOES. POPS WILL BE TRICKY TRYING TO PORTRAY SEPARATE BANDS THROUGH THE EVENING AND MAY MAINTAIN LIKELY POPS TO SIMPLIFY AND ACCOUNT FOR ANY ADDITIONAL DEVELOPMENT. SURFACE LOW TO APPROACH INTERNATIONAL BORDER NEAR MIDNIGHT WITH DIMINISHING POPS FROM N-S. WITH LOSS OF HEATING WILL ALSO SEE A WEAKENING OF CONVECTION SO JUST MAINTAINED SHRA MENTION AFT MIDNIGHT. BEST COOLING THROUGH THE COLUMN OVERNIGHT WILL BE ACROSS WESTERN FA AS COLD FRONT MOVES IN BUT CLOUDS AND POSSIBLE PCPN WILL KEEP TEMPERATURES UP. A MODELS HAVE A BAND OF POST FRONTAL PCPN MOVING ACROSS FA ON SATURDAY SO WITH GOOD MODEL AGREEMENT EXPANDED AND EXTENDED POPS IN TIME. PROBABLY WILL NOT SEE A GREAT DEAL OF TEMPERATURE RECOVERY TOMORROW ALTHOUGH SOME DRYING OCCURS IN THE AFTERNOON FROM THE VALLEY WEST. SURFACE HIGH BUILDS IN SATURDAY NIGHT AND COULD SEE SOME MORE WIDESPREAD MINIMUMS APPROACHING THE FREEZING MARK DEPENDING ON HOW MUCH THE CLOUDS CLEAR OUT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 325 PM CDT FRI OCT 11 2013 FIRST HALF OF SUNDAY LOOKS DRY HOWEVER BY SUNDAY EVENING MODELS START BREAKING OUT SOME LIGHT PCPN ACROSS SOUTHERN FA AHEAD OF NEXT SYSTEM. NEXT SIGNIFICANT WAVE WILL MOVE INTO THE ROCKIES PUTTING FA INTO SW FLOW ALOFT TO START OUT UPCOMING WEEK. SURFACE LOW PROPAGATES INTO CENTRAL PLAINS MONDAY. MAINTAIN HIGHER POPS MONDAY AS CONDENSATION PRESSURE DEFICITS LOWER AND LIFT INCREASES. .LONG TERM... /SAT NIGHT THROUGH WED/ A SW UPPER LEVEL PATTERN WILL BRING YET ANOTHER SYSTEM UP THROUGH THE CENTRAL PLAINS...WITH THIS SYSTEM MOVING INTO THE UPPER MS VALLEY MON INTO TUE. THIS WILL BRING RAIN SHOWERS TO MUCH OF THE SOUTHERN VALLEY AND WEST CENTRAL MINNESOTA. BY THE END OF THE PERIOD...UPPER LEVEL PATTERN WILL CHANGE TO NW FLOW AND DAYTIME HIGHS BY FRI COULD BE RIGHT AROUND THE 40 MARK FOR MUCH OF THE AREA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY EVENING) ISSUED AT 1145 PM CDT FRI OCT 11 2013 SOUTHERLY WINDS WILL SHIFT TO THE WEST LATER TONIGHT AND SATURDAY. WINDS WILL CONTINUE TO BE STRONG...AND GUST OVER 30KT IN THE WEST LATER TONIGHT INTO SATURDAY. MVFR/IFR CIGS SHOULD MOVE OVER THE REGION BEHIND THE COLD FRONT SATURDAY MORNING...AND EXPECT RAIN WITH LOWER CLOUDS ON SATURDAY WITH CLEARING SLOWLY MOVING FROM WEST TO EAST BY SAT EVENING AND SUBSIDING WINDS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...DK SHORT TERM...VOELKER LONG TERM...SPEICHER/VOELKER AVIATION...DK
Hazardous weather outlook, Oct 11, 5:54 AM CDT, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 554 AM CDT FRI OCT 11 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 554 AM CDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE INTO THE AREA EARLY THIS MORNING. AFTER A BRIEF BREAK IN THE ACTIVITY THROUGH THE LATE MORNING...ADDITIONAL THUNDERSTORMS WILL DEVELOP BY AFTERNOON. SOME OF THE STORMS COULD BECOME SEVERE...PARTICULARLY ACROSS SOUTHEASTERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. WHILE THE INSTABILITY IN THE ATMOSPHERE MAY NOT BE AS HIGH AS IT WOULD BE DURING THE SUMMER...THE STRONG LOW PRESSURE SYSTEM COMING IN WILL PRODUCE WINDS FAVORABLE TO MAKING STORMS ROTATE. SOME ISOLATED TORNADOES ARE POSSIBLE...MAINLY SOUTH OF THE HIGHWAY 200 CORRIDOR. HAIL AND WINDS COULD ALSO BE A THREAT. THE STORMS WILL QUICKLY DIE OFF AS THE SUN GOES DOWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:40 PM CDT | Frost Advisory | FGF | Barnes, Cass, Grand Forks, Griggs, Nelson, Pembina and 6 more | 18 hr |
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.